Differential Geometry
A Note on pinching sphere theorem
Comptes Rendus. Mathématique, Volume 338 (2004) no. 3, pp. 229-234.

Let M2n be a 2n-dimensional compact, simply connected Riemannian manifold without boundary and S2n be the unit sphere of 2n+1 dimension Euclidean space 2n+1 . We prove in this note that if the sectional curvature KM varies in (0,1] and the volume V(M) is not larger than (3 2+η)V(S 2n ) for some positive number η depending only on n, then M2n is homeomorphic to S2n.

Soit M2n une variété riemannienne compacte, simplement connexe de dimension 2n sans bord et soit S2n la sphère unitée de l'espace euclidien 2n+1 . Nous prouvons que si la courbure sectionnelle KM varie dans ]0,1] et si le volume V(M) est inférieur à (3 2+η)V(S 2n ) pour un nombre positif η dependant seulement de n, alors M2n est homéomorphe à S2n.

Published online:
DOI: 10.1016/j.crma.2003.12.007
Wen, Yuliang 1

1 Department of Mathematics, East China Normal University, 20062 Shanghai, PR China
     author = {Wen, Yuliang},
     title = {A {Note} on pinching sphere theorem},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {229--234},
     publisher = {Elsevier},
     volume = {338},
     number = {3},
     year = {2004},
     doi = {10.1016/j.crma.2003.12.007},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2003.12.007/}
AU  - Wen, Yuliang
TI  - A Note on pinching sphere theorem
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 229
EP  - 234
VL  - 338
IS  - 3
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2003.12.007/
DO  - 10.1016/j.crma.2003.12.007
LA  - en
ID  - CRMATH_2004__338_3_229_0
ER  - 
%0 Journal Article
%A Wen, Yuliang
%T A Note on pinching sphere theorem
%J Comptes Rendus. Mathématique
%D 2004
%P 229-234
%V 338
%N 3
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2003.12.007/
%R 10.1016/j.crma.2003.12.007
%G en
%F CRMATH_2004__338_3_229_0
Wen, Yuliang. A Note on pinching sphere theorem. Comptes Rendus. Mathématique, Volume 338 (2004) no. 3, pp. 229-234. doi : 10.1016/j.crma.2003.12.007. http://www.numdam.org/articles/10.1016/j.crma.2003.12.007/

[1] Cheeger, J.; Ebin, D.G. Comparison Theorems in Riemannian Geometry, North-Holland, Amsterdam, 1975

[2] Coghlan, L.; Itokawa, Y. A sphere theorem for reverse volume pinching on even-dimension manifolds, Proc. Amer. Math. Soc., Volume 111 (1991) no. 3, pp. 815-819

[3] Gallot, S.; Hulin, D.; Lafontaine, J. Riemannian Geometry, Springer-Verlag, 1993

[4] Grove, K.; Shiohama, K. A generalized sphere theorem, Ann. of Math., Volume 106 (1977), pp. 201-211

[5] Sakai, T. Riemannian Geometry, Shokabo, Tokyo, 1992

[6] Shiohama, K. A sphere theorem for manifolds of positive Ricci curvature, Trans. Amer. Math. Soc., Volume 27 (1983), pp. 811-819

[7] Wang, B.F. A topological sphere theorem for volume on even-dimensional compact Riemannian manifold, J. Sichuan Univ. Natur. Sci. Ed., Volume 34 (1997) no. 5, pp. 581-583 (in Chinese)

[8] Wu, J.Y. A diameter pinching sphere theorem, Proc. Amer. Math. Soc., Volume 197 (1990) no. 3, pp. 796-802

Cited by Sources: